MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26098
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving angioplasty of the anterior tibial artery, an advance micro 14 ultra low-profile pta balloon catheter separated.Access was obtained in the pedal artery, using a cook pedal access set.Single femoral access was also obtained.The balloon catheter tracked normally through the lesion, and the balloon was inflated and deflated, completing the procedure.When the user reportedly ¿pinched¿ the shaft of the device between his fingers to remove it, the shaft broke where it was ¿pinched¿.The user pulled some of the shaft out and readjusted his fingers; however, the shaft broke again.Reportedly, this happened several times before the tip separated in the patient.Per the reporter, resistance was not encountered upon removal of the catheter until the shaft separated and continued to break.The separated portion of the catheter remained on the wire guide; therefore, the user externalized the wire guide from a femoral approach, and a cook cxi catheter was advanced from the femoral site and used to push the tip of the device into the pedal access sheath.The separated portion of the complaint device was successfully removed.The hospital length of stay was not impacted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation - inventory manager g4: pma/510(k) # - dqy catheter, percutaneous; lit catheter, angioplasty, peripheral, transluminal h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving angioplasty of the anterior tibial artery, an advance micro 14 ultra low-profile pta balloon catheter separated.Access was obtained in the pedal artery, using a cook pedal access set.Single femoral access was also obtained.The balloon catheter tracked normally through the lesion, and the balloon was inflated and deflated, completing the procedure.When the user reportedly ¿pinched¿ the shaft of the device between his fingers to remove it, the shaft broke where it was ¿pinched¿.The user pulled some of the shaft out and readjusted his fingers; however, the shaft broke again.Reportedly, this happened several times before the tip separated in the patient.Per the reporter, resistance was not encountered upon removal of the catheter until the shaft separated and continued to break.The separated portion of the catheter remained on the wire guide; therefore, the user externalized the wire guide from a femoral approach, and a cook cxi catheter was advanced from the femoral site and used to push the tip of the device into the pedal access sheath.The separated portion of the complaint device was successfully removed.The hospital length of stay was not impacted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter was received in four segments.The first section, containing the proximal hub, measured 14.5-centimeters from the distal end of the strain relief to the point of separation.The second section measured 13-centimeters and the third section, which was ¿bunched-up¿, measured approximately 9.7-centimeters.The fourth section measured 23-centimeters from the point of separation to the distal tip.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Maintain vacuum on the balloon and withdraw the catheter.Upon catheter withdrawal, a gentle clockwise rotation of the catheter will assist balloon rewrap, minimizing trauma to the percutaneous entry site.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The customer was asked if negative pressure was maintained during withdrawal; however, the customer did not answer the question.The ifu states to deflate the balloon by pulling vacuum on the inflation syringe or inflation device while maintaining a vacuum on the balloon to withdraw the catheter.Although failure to maintain negative pressure may have caused the catheter separation, this cannot be confirmed.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20340436
Report Number1820334-2024-01290
Device Sequence Number18124345
Product Code DQY
UDI-Device Identifier10827002260983
UDI-Public(01)10827002260983(17)241207(10)14398006
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2024
Device Model NumberG26098
Device Catalogue NumberPTA3-14-50-2-10
Device Lot Number14398006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown